May 13, 2003
Ahoy Dr. Bob,
Your help is appreicated, as is your warm, amiable nature. It's me yours truly, JJ speaking once again, at his professional best and his personal...well low. My brother is positive, and his fatigue is controlled with Procrit. So your mentions of this drug is VERY worthwhiile. But to me.. I, well, you know the story. Cast your mind back some five years ago, onto a quite Northeast college campus, a young science major (me) is especially horny as he studies for a Calc exam. Then... Boy meets girl, boy does girl, girl apparently infects boy with an STD. Because I had these white spots on the tip Mr. Happy after a week. And dammit these did accompany dishcharge but no flu-like stuff. SO boy freaks and goes to emergency room, gets tested for everything BUT HIV. The MD even told me discharge is almost ALWAYS interferon, a response to viruses in the body. Oh God. Tested Neg for the standard round of nasties. A while back,you mentioned it was most likely due to me roughing up Mr Happy during intercourse, Bless your heart. I hope to God you are right. Yet you never elaborated. I still have no Health insurance, because I am back in grad school. So I am wondering if you have ever seen symptoms like mine, (a couple of pinhead sized, white spots on end of Mr. Happy, with clear-yellow discharge occasionally out of him) just from sex, not HIV. Give me some medical data you intellectual stud you.
BTW, never again, though I was tempted, did I have unprotected sex.I Learned my lesson, and still am, as I live every day like a neurotic failure.
Response from Dr. Frascino
Welcome back to the forum. Glad to hear your brother is doing well with his anemia-related fatigue controlled on Procrit!
Now as for the sex question, please note those should be sent to me at the Sex Forum, I mean Safe Sex Forum, so that this forum can address concerns of those who are living with the virus, not merely afraid of it. But since you are already here, and you did mention your brother, let me make an exception and try to help you once again.
First off, the premise of a young science major getting especially horny as he studies for a calculus exam is amazing to me. Studying for calculus had just the opposite effect on my Mr. Happy. But then again, whatever floats your boat, guy! So boy meets girl, boy does girl, boy freaks out worrying about STD so boy writes to Dr. Bob; Dr. Bob reassures boy, but boy is still worried. Its a very common scenario (especially in my Sex Forum!) Now about that emergency room doctor, he told you what? Did he really say" discharge is almost ALWAYS interferon, a response to viruses in the body." I cant imagine where he got that idea. It just isnt true. Time to send that dude back for a refresher course! Sorry he scared the pants off you. (Actually, your pants were probably off already, since you were showing him your pinhead-sized white spots on Mr. Happy.)
So you want medical data from me as an "intellectual stud?" Hey JJ, youre the one studying calculus, not me. Im just the sex-doc guy, remember? So the question should not be "have I have ever seen symptoms like yours just from sex, not HIV", but rather the other way around! Have I ever seen symptoms like yours with HIV? And, the answer is no! Your symptoms are not suggestive of HIV in the least, nor are they suggestive of an interferon problem. So, back to the "boy meets girl, boy does girl, boy worries, boy gets bad advice from ER doctor, boy continues to worry" story. You know what Im going to suggest, dont you, JJ? It doesnt take an advanced degree or calculus to figure this one out. Heres your equation: Unprotected sexual intercourse plus worry equals? No, the answer is not HIV, but rather "get an HIV test." No, not having health insurance is not an excuse. The test is offered free at many clinics, and if that is not the case in your area, the test is not that expensive. So stop procrastinating, get tested, stop worrying, and yell, "WOO-HOO!" At this point, you are not "a neurotic failure," but rather, you are a "neurotic success." Get rid of the neurosis. Remember, I see stories like yours all day long, and they always have a happy ending. Ill be waiting to hear yours!
Is it safe to use Rogaine with medicines???
Need your Help
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.